1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
The ePatient Revolution
Ryan Prior shares his experience and his thoughts from attending the Stanford Medicine X Conference as he contemplates the rising of the ePatient Revolution ...
Discuss the article on the Forums.

Niacinamide info needed please.

Discussion in 'General Treatment' started by justy, Nov 4, 2010.

  1. justy

    justy Senior Member

    Messages:
    2,731
    Likes:
    3,056
    U.K
    Hi, i was reccomended to take 500mg Niacinamide a day by Dr.Myhill for mitochondrial support. I am not a patient of hers but had the mito testing through her.
    The thing is it seems to be quite a high dose and has a massive list of some quite nasty side effects. Most especially with all the areas i have worked so hard to recover a bit from, such as; stomach problems, nausea, blood sugar problems, panic attacks, palpitations to name just a few.

    The problem is i really want to follow the protocol that she has suggested for me, as it is helping (along with other things too) But i am very nervous of this supplement, especially in such a high dose. I have already brought it and opened the plastic wrap too!
    Does anyone else have any experience of this supplement or know what it does in the body. I know i also have very low red cell glutathione, and since taking selenium i have felt a lot better.
    Thanks, Justy.
     
  2. wallace

    wallace

    Messages:
    93
    Likes:
    23
    i know she prefers this form rather than straight flushing Niacin. However Dr Abram hoffer much prefers straight Niacin and I agree with him. I have just started on 6000mg of Niacin daily so ;.... see my other posts here. some info is available on Niacin on www.doctoryourself.com

    Dont worry Niacinamide at that dose will do very little and that is precisely the problem!!!! But i would be surprised if you had any side effects but in case build up slowly if you are worried.

    Cheers
    W
     
  3. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,396
    Likes:
    4,786
    australia (brisbane)
    i take 1000mg of non-flush niacin twice a day for cholesterol, yet to have blood test to see how its going. so far no side effects from this niacin. normal niacin gave me the hoorible flush that was worse then just being uncomfortable. 500mg is a very low dose, so i wouldnt worry about it.
     
  4. justy

    justy Senior Member

    Messages:
    2,731
    Likes:
    3,056
    U.K
    Thanks for the answers, but i thought dosages for niacin and niacinamide where not comparable. Also the RDA for Niacinamide is only 18mgs in europe and upper safe limit 450mgs.
    Hmm, still confused.
     
  5. Jenny

    Jenny Senior Member

    Messages:
    1,233
    Likes:
    200
    London
  6. justy

    justy Senior Member

    Messages:
    2,731
    Likes:
    3,056
    U.K
    Thanks for that great link Jenny. I understand now why it was suggested. I am such a scaredy cat when it comes to taking pills as i have had severe reactions to so many things from antidepressants to homeopathy, and it always takes ages to get over them. I think i will just give it a go and see what happens.
    Thanks again. Justy.
     
  7. Jenny

    Jenny Senior Member

    Messages:
    1,233
    Likes:
    200
    London
    I know how you feel justy - you could try starting with a lower dose and working up.

    Jenny
     
  8. jen jen

    jen jen

    Messages:
    20
    Likes:
    0
    hi justy,

    im on dr myhill's protocol and have been taking niacinamide for 4 months. I was taking 500mg but bought some 1500mg from dr myhil (they are slow release) I have gone worse and have been more anxious and breathless. I don't know whether it has anything to do with the niacinamide or not. Can i ask do you take the biocare multivitamin? if you do do you take it orally?

    regards
    jen
     
  9. justy

    justy Senior Member

    Messages:
    2,731
    Likes:
    3,056
    U.K
    Hi Jen, i have not taken the Niacinamide yet - still a bit worried about it. Might try a lower dose, but then left with the 500's open in the cupboard. Ho Hum, never mind.
    I am not taking the Bio care multi vits for 2 reasons
    1. they are yeast based and i have terrible candida.
    2. they have a very high B6 dose in them and i am avoiding B6 supplements because i had a very severe reaction to an SSRI anti depressant last year and apparently high doses of B6 can also interere with serotonin in the brain. I was advised - but not by Dr. M to avoid high B vits, especially B6 for a long while. For the same reason i also dont take herbs with an antidepressant effect (BTW i was not depressed when prescribed these anti-d's but a bit anxious and panicky)
     
  10. justy

    justy Senior Member

    Messages:
    2,731
    Likes:
    3,056
    U.K
    Sorry, also meant to say i read that a side effect of high niacinamide can be increased anxiety. I wouldnt take anything that made me fee breathless.
     
  11. jen jen

    jen jen

    Messages:
    20
    Likes:
    0
    There's no yeast in the biocare multivitamin only soya.

    I'm not sure what is making me breathless.
     
  12. justy

    justy Senior Member

    Messages:
    2,731
    Likes:
    3,056
    U.K
    Hi Jen, yes youre right- i have double checked the ingredients. But they do smell very yeasty(strange) anyways still cant take them because of the high B6.

    Just was suggesting the Niacinmide for brethlessness because you mentioned it was since taking a higher dose. How are you getting on with Dr.M's protocol?
     
  13. jen jen

    jen jen

    Messages:
    20
    Likes:
    0
    I always thought that B vitamins were good for anxiety?
    I was doing a bit better but seem to have gone bad again. I used to rub the vitamin and minerals into my skin (mixed in aqeous cream) but have tried taking them orally (not sure if that's made me worse). Dr Myhill thinks that I may have a fermenting gut so that's why I'm supposed to rub them into the skin (dr Myhill feels that candida can benefit from minerals). It's hard knowing what to do for the best. I've decided to have a break from the niacinamide just to see if that helps with the breathlessness.
    I've just had the translocator protein test done, as when I had the mitochindrial function test done it said I had a 38% translocator blockage. I want to know what it is as I have been doing FIR saunas for 3 months now (to pull out the blockage) but would like to know what is toxic in me just incase I am still exposing myself to it.

    Dr Myhill has just sent me a sample of neem to try. It's supposed to kill of lots (bacteria, viruses, yeast) I might give it a try (i always get nervous before I try something new).

    regards
    Jen
     
  14. justy

    justy Senior Member

    Messages:
    2,731
    Likes:
    3,056
    U.K
    Hi Jen, i am also thinking about getting the translocator protein test doe as i also have a significant blockage. I only got the tests done with her as i cant afford the cost of seeing her. How are you getting on with the FIR sauna? i am thinking of getting one. Do you think t is helping?.

    I have been having some gains since taking high strength vitamin C with extra selenium and manganese - i had severe defficiencies of these. Also have been on a candida regime for a long time now - whcih seems to be finally paying off (at last) although if i eat sugar it still make sme feel horrile for a day or two.

    Yes B vits are good for anxiety in general, but B6 should be avoided in high doses if you have had a severe reaction to an SSRI class antidepressant - as i have.
    I know waht you mean about feeling nervous before trying new things, i have had that problem for a long time as i often react strangely to things. I've never tried Neem internally - but we have used it on the kids for headlice (it didnt really work though - maybe it wasnt strong enough)
    Take care.x
     
  15. jen jen

    jen jen

    Messages:
    20
    Likes:
    0
    Hi Justy,

    I've been doing the saunas for about 3 months now twice a week. I have gone worse recently so have stopped (until i feel better). Have you tried lufenuron for the candida? dr myhill sells it, it might be worth a try.
    I have terrible head symptoms dizziness/vertigo and pain and pressure it's been unbearable recently.
    Can I ask how does your candida affect you?

    Jen x
     
  16. justy

    justy Senior Member

    Messages:
    2,731
    Likes:
    3,056
    U.K
    Just from the candida point of view that i can pinpoint i have had terrible hangovers the day after i eat any sugar, with really bad brain fog and confusion. Also terrible wind, bloating and indigestion. I also had thrush in my mouth, throat, oesophagus, anus and vagina My doctors startedt o worry about my lungs as i have a fibrotic band in one which becomes inflamed when the candida is bad. Also fungal infections of the feet and hands. This has ALL now cleared up and i know when it is coming back because the first symptoms are wind and bloating. I have been on the diet for about a year ( with the occassional slip) and taking antifungals and probiotics for a few months. I can now eat some sugar as long as i dont get into the habit everyday. I also had terrible hypoglycaemia and intense sugar cravings.

    Before my latest relapse 3 years ago i was stuffing down as much sugar and carbs as i could get my hands on, my addiction was completely out of control. Now I dont have the cravings, but it took a long time to get them under control.

    The head/vertigo symptoms are awful arent they. Luckily i havent had these for a couple of months. In the main Dr.Myhills protocol is really helping me.
    Take care. Justy
     

See more popular forum discussions.

Share This Page